1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

What's going on here?

Discussion in 'Insulin' started by Silkroad77, Nov 17, 2021.

  1. Silkroad77

    Silkroad77 Type 1 · Active Member

    Messages:
    31
    Likes Received:
    7
    Trophy Points:
    48
    Hello all.

    So I'm on Tresiba and Fiasp, and basically it's confusing what's going on.

    I went to the Diabetic specialist for my 6 month review, he was still concerned over my lows (I was still getting around 4 per week).

    I reduced my Tresiba from 19 to 18 , and Fiasp from 8 to 7 for two weeks-I started to get even more lows.

    I then reduced my Tresiba from 18 to 17 a few days ago-and my Fiasp is still 7, and I'm getting even more lows nowo_O.
    In fact with LESS insulin, I'm getting several lows a day.

    I know folks will talk about carbs, well here's the thing:

    90% of the time, I'm having the same amount of carbs for breakfast, lunch and dinner that I've been having for at least a year, if not more.
    I always have dinner between 6-7, often 6.30.
    I exercise the same as I have been doing for over a year and it has not changed!

    What is going on here, how on Earth has reducing my insulins resulted in me getting several lows a day now? :arghh:
     
  2. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    13,985
    Likes Received:
    8,944
    Trophy Points:
    298
    The amount of insulin I need (for the same food!) varies a lot. This means that I sometimes need 5 units for my breakfast and sometimes 12, even if it's the exact same breakfast.
    Can it be you have something similar going on?
     
    • Agree Agree x 3
    • Informative Informative x 1
  3. jonathan183

    jonathan183 Type 1 · Well-Known Member

    Messages:
    212
    Likes Received:
    75
    Trophy Points:
    68
    If you have lost weight (fat) or put on muscle that will also make you more insulin sensitive.
     
  4. Silkroad77

    Silkroad77 Type 1 · Active Member

    Messages:
    31
    Likes Received:
    7
    Trophy Points:
    48
    Hello Antje77,

    The funny thing is that nothing has changed, in that I've not changed the kind of food I eat, and have not changed the amount of carbs I have.
    The only thing that's changed is I've lowered the amount of insulin (due to recommendation by Diabetic specialist).
    But it's still weird as I just have no clue as to what is going on :banghead:
     
  5. Silkroad77

    Silkroad77 Type 1 · Active Member

    Messages:
    31
    Likes Received:
    7
    Trophy Points:
    48
    I mean I've not really lost much weight (I DO need to lose weight, but it's not possible due to the flucuations of the insulin and none of the Diabetic specialist listening to me.)

    They only care about my lows, no matter what I tell them.
    They always ignore the number if times I've shown them highs for far more than 4 hours (despite correction insulin, exercise, what I eat or don't eat etc).
     
  6. jonathan183

    jonathan183 Type 1 · Well-Known Member

    Messages:
    212
    Likes Received:
    75
    Trophy Points:
    68
    I guess you are left with managing the lows and adjusting doses downward :(
    ... did you start getting the problems when you changed pens ? maybe decline in previous batch of insulin ...
     
  7. Hertfordshiremum

    Hertfordshiremum · Well-Known Member

    Messages:
    370
    Likes Received:
    178
    Trophy Points:
    63
    Hello

    how long have you had type 1 diabetes? Could you still be in the honeymoon period? The change in weather always effects me. Now it’s turned colder I need less insulin Every summer I need more
     
  8. jackois

    jackois Type 1 · Well-Known Member

    Messages:
    364
    Likes Received:
    307
    Trophy Points:
    123
    I'm on Lantus as basal and Novorapid as fast acting and find there's a sizable shift in rates between summer and winter.

    This year I've been settled at 22 units of Lantus since spring, and have started adjusting down since the temperatures have started falling. Over the last four weeks I've come down to 18 units to keep mr readings stable due to lower readings and the odd serious low.

    I find that looking at my waking reading and adjusting basal if there are a week's lower readings, leaving it a week after making a change and repeating until I reach the winter stability level...

    In spring... I start going the other way.

    I've assumed that there is a changed sensitivity due to ambient temperature, but have no proof other than the change is seasonal between spring and autumn.
     
    • Agree Agree x 1
  9. Beepie

    Beepie · Member

    Messages:
    8
    Likes Received:
    4
    Trophy Points:
    3
    I have been on insulin of various kinds now for 50 years. It doesn’t matter what your doctor says for you to do ,I’ve found ,you must kind of experiment with your doses , and above all don’t stress about it ……..stress is the worst thing for lowering blood glucose. This is my advice , I am not a doctor ,just a very experienced insulin dependent diabetic.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook